Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


salty taste in mouth
Jan 20, 2003

I came across your response to the HIV male that is experiencing the same symptom that I have. I am 42 wf and I am not on any medications. I take a prenatal vitamin as a result of the birth of my son and I am breastfeeding. My problem began a month ago. Could this problem be harmonal? I have been drinking lots of water consistantly for 1 1/2 years but that doesn't seem to make a difference. Any suggestions to the cause and treatment? Thank you for your time.

Response from Dr. Henry

Generally breastfeeding is not recommended if you are HIV+ (this forum pertains to issues related to HIV+ status and its treatment). If your oral health is OK (dental evaluation)including good salivary gland function, then an evaluation by your HIV specialist for any metabolic or hormonal dysfunction that could cause give you that salty taste or other alterred taste sensation (dysgeusia)would be in order. Zinc deficiency is one cause of that complaint. KH



Previous
Sustiva Zombie
Next
Peripheral Neuropathy - I Found Help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement